Alert archive / Florida / Coastal Flood Statements in 2013

Coastal Flood Statement 3, NWS Miami, FL

November 4, 2013Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Nov 4, 2013, 4:06 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2013, 4:06 AM EST (09:06 UTC)
Expired
Nov 5, 2013, 7:04 PM EST
In force
39 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WHUS42 KMFL 040906
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
406 AM EST MON NOV 4 2013

FLZ168-172-173-051000-
/O.NEW.KMFL.CF.S.0003.131104T0906Z-131106T0400Z/
/O.CON.KMFL.RP.S.0026.000000T0000Z-131106T1800Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
406 AM EST MON NOV 4 2013

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE ON THE BAY
SIDE OF THE BARRIER ISLANDS...

* TIMING...STRONG RIP CURRENTS WILL OCCUR THROUGH WEDNESDAY.
  COASTAL FLOODING WILL BE MOST PROBABLE DURING HIGH TIDES WHICH
  WILL OCCUR DURING THE MID MORNING AND MID EVENING HOURS.

* RIP CURRENT IMPACTS...RIP CURRENTS WILL OCCUR ALONG THE ATLANTIC
  BEACHES TODAY...CONTINUING THROUGH MID WEEK WITH STRONG RIP
  CURRENTS LIKELY. THIS WILL MAKE FOR DANGEROUS SWIMMING
  CONDITIONS AT THE ATLANTIC BEACHES...SO SWIMMING IS NOT
  RECOMMENDED.

* COASTAL FLOODING IMPACTS...ISOLATED STREET FLOODING POSSIBLE
  MAINLY DURING THE HIGH TIDE CYCLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
3 follow-up statements
738 
WHUS42 KMFL 042024
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EST MON NOV 4 2013

FLZ168-172-173-060400-
/O.CON.KMFL.CF.S.0003.000000T0000Z-131106T0400Z/
/O.CON.KMFL.RP.S.0026.000000T0000Z-131106T1800Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
324 PM EST MON NOV 4 2013

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE ON THE BAY
SIDE OF THE BARRIER ISLANDS...

* TIMING...STRONG RIP CURRENTS WILL OCCUR THROUGH WEDNESDAY. 
  COASTAL FLOODING WILL BE MOST PROBABLE DURING HIGH TIDES WHICH 
  WILL OCCUR DURING THE MID MORNING AND MID EVENING HOURS. 

* RIP CURRENT IMPACTS...RIP CURRENTS WILL OCCUR ALONG THE ATLANTIC
  BEACHES THROUGH MID WEEK WITH STRONG RIP CURRENTS LIKELY. THIS
  WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS AT THE ATLANTIC
  BEACHES...SO SWIMMING IS NOT RECOMMENDED.

* COASTAL FLOODING IMPACTS...ISOLATED STREET FLOODING POSSIBLE 
  MAINLY DURING THE HIGH TIDE CYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
558 
WHUS42 KMFL 050851
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
351 AM EST TUE NOV 5 2013

FLZ168-060000-
/O.NEW.KMFL.SU.Y.0002.131105T0851Z-131106T0000Z/
/O.CON.KMFL.CF.S.0003.000000T0000Z-131106T0400Z/
/O.CON.KMFL.RP.S.0026.000000T0000Z-131106T1800Z/
COASTAL PALM BEACH-
351 AM EST TUE NOV 5 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

...HIGH RISK OF RIP CURRENTS THROUGH WEDNESDAY AFTERNOON...

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE...

* WAVES AND SURF...BREAKING WAVE HEIGHTS ARE FORECAST TO 
  REACH AT LEAST 10 FEET ALONG THE PALM BEACHES. BEACH EROSION
  IS EXPECTED.

* TIMING...THE LARGE BREAKING WAVES WILL OCCUR INTO EARLY THIS
  EVENING, BEFORE SLOWLY DECREASING. STRONG RIP CURRENTS WILL 
  OCCUR THROUGH WEDNESDAY. MINOR COASTAL FLOODING WILL BE 
  POSSIBLE DURING HIGH TIDES, WHICH WILL OCCUR BETWEEN 8 AND
  9 THIS MORNING AND THIS EVENING. 

* HIGH SURF AND RIP CURRENT IMPACTS...HIGH SURF AND STRONG RIP 
  CURRENTS WILL OCCUR ALONG THE ATLANTIC BEACHES THROUGH 
  WEDNESDAY. THIS WILL MAKE FOR DANGEROUS SWIMMING 
  CONDITIONS...SO SWIMMING IS NOT RECOMMENDED. 

* COASTAL FLOODING IMPACTS...ISOLATED STREET FLOODING POSSIBLE 
  MAINLY DURING THE HIGH TIDE CYCLES. DUNE BREACHES ARE POSSIBLE
  DUE TO THE LARGE BREAKING WAVES, WHICH COULD RESULT IN MINOR
  OVERWASH ONTO COASTAL ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF OF 10 FEET OR GREATER
WILL AFFECT BEACHES IN THE ADVISORY AREA.

&&

$$

FLZ172-173-060000-
/O.CON.KMFL.CF.S.0003.000000T0000Z-131106T0400Z/
/O.CON.KMFL.RP.S.0026.000000T0000Z-131106T1800Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
351 AM EST TUE NOV 5 2013

...HIGH RISK OF RIP CURRENTS THROUGH WEDNESDAY AFTERNOON...

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE ON THE BAY
SIDE OF THE BARRIER ISLANDS...

* TIMING...STRONG RIP CURRENTS WILL OCCUR THROUGH WEDNESDAY. 
  COASTAL FLOODING WILL BE MOST PROBABLE DURING HIGH TIDES WHICH 
  WILL OCCUR BETWEEN 9 AND 10 AM THIS MORNING AND THIS EVENING.
  THE MORE LIKELY TIME OF MINOR TIDAL FLOODING IS THIS MORNING,
  AS WATER LEVELS ARE FORECAST A SLOW FALL THIS EVENING.

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS WILL OCCUR ALONG THE 
  ATLANTIC BEACHES. THIS ALONG WITH ROUGH SURF WILL MAKE FOR 
  DANGEROUS SWIMMING CONDITIONS AT THE ATLANTIC BEACHES...SO 
  SWIMMING IS NOT RECOMMENDED. 

* COASTAL FLOODING IMPACTS...ISOLATED STREET FLOODING POSSIBLE 
  MAINLY DURING THE HIGH TIDE CYCLES ALONG THE BAY SIDE OF THE
  BARRIER ISLANDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

GREGORIA
620 
WHUS42 KMFL 060004
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
704 PM EST TUE NOV 5 2013

FLZ168-060815-
/O.CAN.KMFL.SU.Y.0002.000000T0000Z-131106T0000Z/
/O.CAN.KMFL.CF.S.0003.000000T0000Z-131106T0400Z/
/O.CON.KMFL.RP.S.0026.000000T0000Z-131106T1800Z/
COASTAL PALM BEACH-
704 PM EST TUE NOV 5 2013

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...
...HIGH SURF ADVISORY IS CANCELLED...
...MINOR COASTAL FLOODING IS NO LONGER EXPECTED... 

* TIMING...STRONG RIP CURRENTS WILL OCCUR THROUGH WEDNESDAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS WILL OCCUR ALONG THE
  ATLANTIC BEACHES THROUGH WEDNESDAY. THIS WILL MAKE FOR DANGEROUS
  SWIMMING CONDITIONS...SO SWIMMING IS NOT RECOMMENDED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

FLZ172-173-060815-
/O.CAN.KMFL.CF.S.0003.000000T0000Z-131106T0400Z/
/O.CON.KMFL.RP.S.0026.000000T0000Z-131106T1800Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
704 PM EST TUE NOV 5 2013

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...
...MINOR COASTAL FLOODING IS NO LONGER EXPECTED... 

* TIMING...STRONG RIP CURRENTS WILL OCCUR THROUGH WEDNESDAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS WILL OCCUR ALONG THE 
  ATLANTIC BEACHES. THIS ALONG WITH ROUGH SURF WILL MAKE FOR 
  DANGEROUS SWIMMING CONDITIONS AT THE ATLANTIC BEACHES...SO 
  SWIMMING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 4, 12:37 AM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Nov 4, 12:37 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1237 AM EST MON NOV 4 2013

.AVIATION...SCT-BKN040-050 ALONG WITH A FEW QUICK PASSING SHOWERS
WILL PREVAIL ATLANTIC COAST WITH SKC-FEW050 AT KAPF THROUGH THE
TAF PERIOD. WINDS WILL PREVAIL OUT OF THE NE AT NEAR 15 KT WITH
GUSTS OF AROUND 20 KT OVERNIGHT. HOWEVER, ALREADY KTMB HAS A LAND
BREEZE/NW WIND AT LESS THAN 5 KT. THE STRONG LOW LEVEL WIND FLOW
IS EXPECTED TO PREVENT THE LAND BREEZE FROM SETTING UP AT THE REST
OF THE EAST COAST TERMINALS, BUT WILL MONITOR. WINDS WILL PICK UP
FURTHER DURING THE DAY AND CONTINUING THROUGH MON NIGHT...WITH
PREVAILING WINDS NE AT NEAR 20 KT WITH GUSTS OF 25-30 KT, JUST
ABOUT 5 KT LOWER AT KAPF. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 1000 PM EST SUN NOV 3 2013/

UPDATE...

THE SHORT TERM PORTION OF THE FORECAST WAS UPDATED FOR ISOLATED
SHOWER ACTIVITY ACROSS THE LOCAL ATLANTIC WATERS WITH OCCASIONAL
SHOWERS AFFECTING THE ATLANTIC METRO AREAS. THE WIND FORECAST WAS
UPDATED AS WELL TO REFLECT THE SLOWLY INCREASING WINDS ACROSS THE
REGION WITH REGIONAL OBSERVATIONS AND RECENT GUIDANCE INDICATING
THIS TREND. THERE WILL BE NO CHANGE IN THE SMALL CRAFT ADVISORIES
CURRENTLY IN EFFECT FOR ALL THE REGIONAL GULF AND ATLANTIC
WATERS...INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE.

60

PREV DISCUSSION... /ISSUED 644 PM EST SUN NOV 3 2013/

AVIATION...
A WIND SURGE MOVING DOWN THE EAST COAST METRO AREAS OF SOUTH
FLORIDA EARLY THIS EVENING WHICH IS PRODUCING A FEW SHOWERS OVER
THE EAST COASTAL AREAS OF SOUTH FLORIDA. THIS WIND SURGE SHOULD
CONTINUE TO MOVE SOUTH THROUGH THE EVENING HOURS AND COULD BRING A
FEW SHOWERS TO KFLL BETWEEN 00Z AND 02Z. SO HAVE ADDED VCSH TO
KFLL DURING THE ABOVE TIME IN THE TAFS. THE WINDS WILL ALSO BECOME
NORTHEAST AND INCREASE IN SPEEDS TO AROUND 15 KNOTS AFTER 02Z FOR
THE EAST COAST TAF SITES...BEFORE INCREASING ON MONDAY TO AROUND
20 KNOTS WITH GUSTS UP TO NEAR 30 KNOTS. THE CEILING AND VIS WILL
ALSO REMAIN IN THE VFR CONDITIONS FOR THE EAST COAST TAF SITES
THROUGH MONDAY AFTERNOON.

FOR KAPF TAF SITE...THE WINDS WILL REMAIN IN A NORTHEAST DIRECTION
AT 5 TO 10 KNOTS TONIGHT BEFORE INCREASING TO AROUND 15 KNOTS
WITH GUSTS UP TO 25 KNOTS ON MONDAY. THE CEILING AND VIS WILL ALSO
REMAIN IN THE VFR CONDITIONS THROUGH MONDAY.

AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 152 PM EST SUN NOV 3 2013/

SYNOPSIS...
DEEP LAYER RIDGE DOMINATES SOUTH FLORIDA WEATHER THIS WEEK...WITH
BREEZY EAST AND NORTHEAST WINDS CONTINUING. RELATIVELY SHALLOW
LAYER OF MOISTURE CLOSE TO THE SURFACE WILL SPREAD EASTWARD ACROSS
SOUTH FLORIDA...PROMPTING A FEW SHOWERS AT TIMES. TEMPERATURES
WILL BE ON A WARMING TREND THROUGH MID-WEEK.

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
NEAR-SURFACE HIPRES RIDGE AXIS IS NOSING SOUTHWARD THROUGH FLORIDA
TODAY...USHERING IN DRIER AND SLIGHTLY COOLER AIR ON NORTHEAST WINDS.

SOME MIXING DOWN OF
DRIER AIR FROM ALOFT HAS CAUSED TEMPERATURES TO WARM ABOVE
GUIDANCE BY A FEW DEGREES...AND MOST AREAS SHOULD REACH LOW TO MID
80S DURING PEAK HEATING. WINDS HAVE GUSTED AS HIGH AS 30 MPH AT
TIMES...AND WITH TIGHT PRESSURE GRADIENT BETWEEN AFOREMENTIONED
HIGH AND LOW PRESSURE ORGANIZING OVER NORTHERN CARIBBEAN SHOULD
KEEP WIND SPEEDS UP THROUGH MID-WEEK.

WINDS WILL BECOME INCREASINGLY ONSHORE IN NATURE...LEADING TO
SEVERAL HAZARDS FOR ATLANTIC COASTAL AREAS OVER THE NEXT FEW DAYS.
FOREMOST WILL BE RIP CURRENTS...THERE IS A HIGH RISK OF RIP
CURRENTS AT LEAST THROUGH WEDNESDAY AFTERNOON FOR ALL SOUTH
FLORIDAS ATLANTIC BEACHES DUE TO THE STRONG EAST AND NORTHEAST
WINDS. IN ADDITION TO WATERS BEING FORCED AGAINST THE EAST COAST
LAND MASSES FROM THE ONSHORE WINDS...A FAVORABLE LUNAR CYCLE FOR
HIGH ASTRONOMICAL TIDES WILL ADD TO ABOVE NORMAL TIDAL LEVELS.
COASTAL FLOODING MAY RESULT...PARTICULARLY ON BISCAYNE SIDE OF
MIAMI BEACH AS WELL AS PORTIONS OF FORT LAUDERDALE BEACH. WITH
NORTH WINDS TODAY...TIDAL LEVELS HAVE REMAINED NEAR NORMAL...BUT
RISING LEVELS ARE EXPECTED AND A COASTAL FLOOD STATEMENT MAY BE
WARRANTED BY TOMORROW. ROUGH SURF IS ALSO POSSIBLE...PARTICULARLY
ALONG PALM BEACH COUNTY COAST...AND SOME MINOR BEACH EROSION MAY RESULT.

ASIDE FROM RISKS ALONG THE ATLANTIC COAST...WEATHER...ALBEIT
WINDY...WILL BE FAIRLY QUIET OVER THE NEXT FEW DAYS. THE DRY/LESS
WARM AIR WILL BE SHORT-LIVED...AS MOISTURE ADVECTS EASTWARD INTO
THE REGION. THIS IS ALREADY EVIDENT ACROSS EASTERN HALF OF SOUTH
FLORIDA THIS AFTERNOON...AS STRATOCU HAS MOVED INLAND. EXPECT THE
TREND OF PERIODS OF CLOUDS TO CONTINUE THROUGH THE SHORT TERM.  AS
MOISTURE DEPTH DEEPENS MONDAY...A FEW SHOWERS MAY SPREAD INTO THE
EASTERN METROPOLITAN CORRIDOR...ALTHOUGH ACTIVITY IS MORE LIKELY
TUESDAY AS DEEPER MOISTURE PLUME WILL RESIDE OVERHEAD.

ANOMALOUSLY STRONG H5 RIDGE BUILDS OVERHEAD FOR THE FIRST HALF OF
THE WEEK...WHICH WILL SUPPORT INCREASINGLY WARM TEMPERATURES. WITH
THE STRONG ONSHORE FLOW AND THE ATLANTICS MODERATING EFFECT ON
TEMPERATURE...MINIMA IN PARTICULAR WILL BE WELL ABOVE NORMAL
STARTING MONDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WINDS WILL RELAX BY LATE WED-THU AS THE PRESSURE GRADIENT WEAKENS
AND THE HIGH OVER THE EASTERN SEABOARD MOVES INTO THE ATLANTIC.
THIS WILL RESULT IN WARMING TEMPS AND INCREASING HUMIDITY, MAKING
IT FEEL TOASTY AGAIN DURING THE MIDDLE TO LATTER PART OF THE WEEK
WITH A FEW RECORD HIGHS POSSIBLE.

AVIATION...
WINDS WILL CONTINUE TO SHIFT TO THE NORTHEAST THIS AFTERNOON AND
INCREASE TO 13-18 KNOTS WITH GUSTS TO AROUND 25 KNOTS. WINDS ARE
FORECAST TO REMAIN ELEVATED OVERNIGHT. NORTHEASTERLY FLOW WILL
THEN INCREASE TO 17-21 KNOTS WITH GUSTS OF 25-30 KNOTS AFTER
14Z ON MONDAY. MODEL SOUNDINGS INDICATE A SHARP INVERSION WILL
REMAIN THROUGH THE END OF THE TAF PERIOD ABOVE 6-7KFT...AND THE
CLOUD DECK WILL REMAIN BETWEEN 4-7KFT WITHIN THE SHALLOW LOW
LEVEL MOISTURE. CANNOT RULE OUT A FEW SHOWERS NEAR THE EAST COAST
TAF SITES...BUT THE LOW LEVELS DO NOT MOISTEN ENOUGH UNTIL AFTER
THE END OF THE TAF PERIOD TO MENTION.

MARINE...
SMALL CRAFT ADVISORY IN EFFECT THROUGH WEDNESDAY FOR ALL SOUTH
FLORIDA WATERS DUE TO WINDS OF 20-25 KNOTS. SEAS BUILD INTO
TUESDAY...PARTICULARLY IN THE GULF STREAM WHERE SEAS IN EXCESS OF
10 FEET ARE POSSIBLE MONDAY AND TUESDAY.

FIRE WEATHER...
RELATIVE HUMIDITY VALUES ACROSS GLADES...HENDRY...AND COLLIER
COUNTIES HAVE DROPPED TO AROUND 35 PERCENT EARLY THIS
AFTERNOON...AND COULD FALL A BIT MORE BEFORE EVENING. COMBINED
WITH WINDS OF NEAR 15 MPH OUT OF THE NORTHEAST...CONDITIONS ARE
VERY CLOSE TO REACHING CRITERIA FIRE WEATHER THRESHOLDS. WITH ERC
VALUES ALSO FORECAST TO JUST APPROACH THRESHOLD LEVELS...ELECTED
TO NOT ISSUE ANY FIRE WEATHER HEADLINES FOR TODAY.

FOR MONDAY...INCREASING MOISTURE SHOULD PRECLUDE ANY FIRE WEATHER
RISK AS RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 40 PERCENT
EVEN IN WESTERN ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  84  78  86 / 20 20 20 20
FORT LAUDERDALE  76  83  78  85 / 20 30 20 30
MIAMI            75  84  78  86 / 20 30 20 30
NAPLES           67  88  72  88 / 10 10 10 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH WEDNESDAY AFTERNOON FOR COASTAL BROWARD-
     COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR BISCAYNE BAY-
     LAKE OKEECHOBEE.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR COASTAL WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
     FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 3, 9:31 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
931 PM EST SUN NOV 3 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
041100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
931 PM EST SUN NOV 3 2013

...HAZARDOUS MARINE CONDITIONS THROUGH EARLY WEDNESDAY...
...HIGH RISK OF RIP CURRENTS AND MINOR TIDAL FLOODING POSSIBLE ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES TONIGHT.

WINDS: NORTHEAST WINDS AROUND 25 KNOTS WITH GUSTS UP TO 32 KNOTS WILL
AFFECT THE OFFSHORE ATLANTIC AND OFFSHORE GULF WATERS TONIGHT.

WAVES: SEAS ACROSS THE ATLANTIC WATERS ARE EXPECTED TO BUILD TO 7
TO 9 FEET LEADING TO HAZARDOUS BOATING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR COASTAL FLOODING IS POSSIBLE THROUGH MIDWEEK ON THE BAY SIDE
OF THE BARRIER ISLANDS OF THE ATLANTIC COAST AS A RESULT OF STRONG
ONSHORE FLOW COMBINED WITH HIGH TIDES.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL LOCAL WATERS THROUGH
EARLY WEDNESDAY DUE TO STRONG WINDS AND HIGH SEAS...ESPECIALLY IN
THE GULF STREAM.

RIP CURRENTS AND SURF WILL CONTINUE TO BE HAZARDOUS TO ANY
SWIMMERS ENTERING THE WATER THROUGH WEDNESDAY ALONG THE EAST COAST
BEACHES. PERSISTENT ONSHORE WINDS AND ROUGH SURF MAY LEAD TO MINOR
BEACH EROSION THROUGH THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:09 PM ESTGale WarningMFL13 hr
Nov 4, 3:15 PM ESTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach9 hr

Nearby

Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.